Alert archive / Oregon / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Medford, OR

July 11, 2009Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jul 11, 2009, 12:50 PM PDT for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jul 12, 2009, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2009, 12:50 PM PDT (19:50 UTC)
In effect from
Jul 12, 2009, 11:00 AM PDT
Expired
Jul 12, 2009, 6:41 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS86 KMFR 111950
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1250 PM PDT SAT JUL 11 2009

...INCREASING LIGHTNING ACTIVITY OVER THE REGION SUNDAY...

.LOW PRESSURE OFF THE OREGON AND NORTHERN CALIFORNIA COAST WILL
MOVE INLAND SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING.
STORMS WILL CONTAIN LITTLE MOISTURE IN SOME AREAS WITH
PROBLEMATIC FIRE STARTS POSSIBLE. GUSTY WINDS OF 20 TO 30 MPH
COULD OCCUR WITH THE THUNDERSTORMS.

CAZ280-281-120400-
/O.UPG.KMFR.FW.A.0001.090712T1800Z-090713T0300Z/
/O.NEW.KMFR.FW.W.0001.090712T1800Z-090713T0300Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
1250 PM PDT SAT JUL 11 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY
   FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
   ACROSS ZONES 280 AND 281...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
ACROSS ZONES 280 AND 281...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

LOW PRESSURE WILL MOVE ACROSS THE AREA SUNDAY WITH SCATTERED
THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED
LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO
NUMEROUS NEW FIRE STARTS. WINDS OF 20 TO 30 MPH COULD OCCUR
WITH THESE THUNDERSTORMS.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING
TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE
PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ284-ORZ624-120400-
/O.UPG.KMFR.FW.A.0001.090712T2100Z-090713T0300Z/
/O.NEW.KMFR.FW.W.0001.090712T2100Z-090713T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
1250 PM PDT SAT JUL 11 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY
   FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
   ACROSS ZONES 624 AND 284...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR 
SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE  ACROSS ZONES
624 AND 284. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

LOW PRESSURE WILL MOVE ACROSS THE AREA SUNDAY WITH SCATTERED
THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED
LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO
NUMEROUS NEW FIRE STARTS.

IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH BY MID-SUNDAY
AFTERNOON. THE WINDS WILL SHIFT WEST AND DECREASE THROUGH
EVENING.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING
TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE
PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
449 
WWUS86 KMFR 120620
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1120 PM PDT SAT JUL 11 2009

...INCREASING LIGHTNING ACTIVITY OVER THE REGION SUNDAY...

.LOW PRESSURE OFF THE OREGON AND NORTHERN CALIFORNIA COAST WILL
MOVE INLAND SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING.
STORMS WILL CONTAIN LITTLE MOISTURE IN SOME AREAS WITH
PROBLEMATIC FIRE STARTS POSSIBLE. GUSTY WINDS OF 20 TO 30 MPH
COULD OCCUR WITH THE THUNDERSTORMS.

CAZ280-281-121900-
/O.CON.KMFR.FW.W.0001.090712T1800Z-090713T0300Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
1120 PM PDT SAT JUL 11 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY
   FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
   ACROSS ZONES 280 AND 281...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
ACROSS ZONES 280 AND 281...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
PDT SUNDAY.

LOW PRESSURE WILL MOVE ACROSS THE AREA SUNDAY WITH SCATTERED
THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED
LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO
NUMEROUS NEW FIRE STARTS. WINDS OF 20 TO 30 MPH COULD OCCUR WITH
THESE THUNDERSTORMS.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND
DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ284-ORZ624-121900-
/O.CON.KMFR.FW.W.0001.090712T2100Z-090713T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
1120 PM PDT SAT JUL 11 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY
   FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
   ACROSS ZONES 624 AND 284...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR 
SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES
624 AND 284.

LOW PRESSURE WILL MOVE ACROSS THE AREA SUNDAY WITH SCATTERED
THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED
LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO
NUMEROUS NEW FIRE STARTS.

IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH BY MID-SUNDAY
AFTERNOON. THE WINDS WILL SHIFT WEST AND DECREASE THROUGH
EVENING.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND
DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE
PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

STAVISH
130 
WWUS86 KMFR 121359
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
659 AM PDT SUN JUL 12 2009

...INCREASING LIGHTNING ACTIVITY OVER THE REGION TODAY...

.LOW PRESSURE OFF THE SOUTH OREGON COAST WILL MOVE INLAND TO
CENTRAL OREGON BY LATE EVENING. SCATTERED THUNDERSTORMS WILL 
DEVELOP...WITH STORMS IN NORTHERN CALIFORNIA AND SOUTH CENTRAL
OREGON REMAINING MAINLY DRY. PROBLEMATIC FIRE STARTS ARE
POSSIBLE. GUSTY WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED ACROSS
PORTIONS OF SOUTH CENTRAL OREGON AND NORTHEAST CALIFORNIA.

CAZ280-281-122200-
/O.CON.KMFR.FW.W.0001.090712T1800Z-090713T0300Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
659 AM PDT SUN JUL 12 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
   TODAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
   ACROSS ZONES 280 AND 281...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8
PM PDT THIS EVENING FOR SCATTERED DRY THUNDERSTORMS.

A LOW PRESSURE CENTER WILL MOVE INLAND ACROSS OREGON TODAY WITH
SCATTERED MAINLY DRY THUNDERSTORMS DEVELOPING. THE COMBINATION OF
SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY
LEAD TO NUMEROUS NEW FIRE STARTS. WINDS OF 20 TO 30 MPH COULD
OCCUR WITH THESE THUNDERSTORMS.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND
DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ284-ORZ624-122200-
/O.CON.KMFR.FW.W.0001.090712T2100Z-090713T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
659 AM PDT SUN JUL 12 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT TODAY
   FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS
   ZONES 624 AND 284...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR SCATTERED DRY THUNDERSTORMS.

LOW PRESSURE WILL MOVE ACROSS OREGON TODAY WITH SCATTERED
THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED
LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO
NUMEROUS NEW FIRE STARTS.

IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH BY MID-DAY. THE
WINDS WILL SHIFT WEST AND DECREASE THROUGH EVENING.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND
DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE
PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

STAVISH
564 
WWUS86 KMFR 122057
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
157 PM PDT SUN JUL 12 2009

...INCREASING LIGHTNING ACTIVITY OVER THE REGION THIS AFTERNOON...

.LOW PRESSURE OFF THE SOUTH OREGON COAST WILL MOVE INLAND TO
CENTRAL OREGON BY LATE EVENING. SCATTERED THUNDERSTORMS WILL
DEVELOP...WITH STORMS IN NORTHERN CALIFORNIA AND SOUTH CENTRAL
OREGON REMAINING MAINLY DRY. PROBLEMATIC FIRE STARTS ARE
POSSIBLE. GUSTY WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED ACROSS
PORTIONS OF SOUTH CENTRAL OREGON AND NORTHEAST CALIFORNIA.

ORZ624-130300-
/O.EXT.KMFR.FW.W.0001.090712T2057Z-090713T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
157 PM PDT SUN JUL 12 2009

...RED FLAG WARNING IS IN EFFECT UNTIL 8 PM PDT THIS EVENING
   FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
   ACROSS ZONE 624...

THE RED FLAG WARNING IS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
ACROSS ZONE 624.

LOW PRESSURE WILL MOVE ACROSS OREGON THIS AFTERNOON WITH SCATTERED
THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED
LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO
NUMEROUS NEW FIRE STARTS.

IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 TO 40 MPH. THE WINDS
WILL SHIFT WEST AND DECREASE THROUGH EVENING.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND
DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE
PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ284-130300-
/O.EXT.KMFR.FW.W.0001.090712T2057Z-090713T0300Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
157 PM PDT SUN JUL 12 2009

...RED FLAG WARNING IS IN EFFECT UNTIL 8 PM PDT THIS EVENING
   FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
   ACROSS ZONE 284...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
ACROSS ZONE 284.

LOW PRESSURE WILL MOVE ACROSS OREGON THIS AFTERNOON WITH SCATTERED
THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED
LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO
NUMEROUS NEW FIRE STARTS.

IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 TO 40 MPH. THE WINDS
WILL SHIFT WEST AND DECREASE THROUGH EVENING.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND
DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE
PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ280-281-130300-
/O.CON.KMFR.FW.W.0001.000000T0000Z-090713T0300Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
157 PM PDT SUN JUL 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
ACROSS ZONES 280 AND 281...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE
ACROSS ZONES 280 AND 281.

A LOW PRESSURE CENTER WILL MOVE INLAND ACROSS OREGON THIS AFTERNOON
WITH SCATTERED MAINLY DRY THUNDERSTORMS DEVELOPING. THE
COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT
RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. WINDS OF 20 TO 30
MPH WITH HIGHER GUSTS COULD OCCUR WITH THESE THUNDERSTORMS.

MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND
DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE
PROBLEMATIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

11
928 
WWUS86 KMFR 130141
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
641 PM PDT SUN JUL 12 2009

CAZ280-281-284-ORZ624-130245-
/O.CAN.KMFR.FW.W.0001.000000T0000Z-090713T0300Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
641 PM PDT SUN JUL 12 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

A COUPLE OF THUNDERSTORMS MAY STILL DEVELOP EAST OF THE CASCADES
THIS EVENING AS THE TAIL END OF AN UPPER DISTURBANCE ROTATES
THROUGH. HOWEVER...LIGHTNING COVERAGE SHOULD BE VERY ISOLATED.

$$

SVEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 11, 9:10 AM PDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 11, 9:10 AM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
910 AM PDT SAT JUL 11 2009

CORRECTED DISCUSSION WORDING AND AVIATION SECTION

.DISCUSSION...
THE FORECAST FOR TODAY LOOKS VERY MUCH ON TRACK...SO NO CHANGES
WILL BE MADE TO IT THIS MORNING. THUNDERSTORM ACTIVITY TODAY WILL
BE ISOLATED...AS THERE IS NO STRONG FOCUSING FORCING MECHANISM
MOVING THROUGH IN THE FLOW AROUND THE OFFSHORE LOW.

CONCERNS STILL VERY VALID FOR SCATTERED THUNDERSTORMS ON SUNDAY.
MODEL GUIDANCE HAS SLOWED THE PROGRESSION OF THE UPPER LOW
INLAND...WHICH SPREADS THE THREAT FOR SCATTERED THUNDERSTORMS
FARTHER WEST THAN MODEL RUNS 24 HOURS AGO DEPICTED. WILL BE
LOOKING INTO HOW MUCH OF A THREAT MAY CREEP INTO SW OREGON JACKSON
AND JOSEPHINE COUNTIES...BUT GENERAL FEELING FROM GUIDANCE IS THAT
THE CURRENT FORECAST DEPICTS THE MOST PROBABLE OUTCOME VERY WELL...
EXCEPT THAT STORMS NORTH OF THE SISKIYOUS AND WEST OF THE CASCADES
ARE LIKELY TO BE ISOLATED WITH MORE OF A RAIN THREAT THAN SCATTERED
THUNDERSTORMS.
LUTZ

&&

.AVIATION...
AVIATION...MARINE STRATUS WILL REMAIN ALONG THE COAST THIS MORNING
WITH IFR CIGS NEAR KOTH AND LIFR NEAR KBOK. VISIBILITY NEAR KOTH
WILL LOWER TO 3 MILES BEFORE INCREASING LATE THIS MORNING. VIS NEAR
KBOK WILL HOVER NEAR A MILE THROUGH MID MORNING...THEN INCREASING.
THE MARINE STRATUS WILL BREAK UP LATE IN THE MORNING...CIGS WILL
HOVER AROUND 2500 FEET. ELSEWHERE VFR CONDITIONS WILL PREVAIL.
HOWEVER...CUMULUS CLOUDS WILL BUILD UP LATE IN THE MORNING THROUGH
THE AFTERNOON WITH SOME MODERATE BUILDUPS. THIS COULD CREATE SOME
TURBULENCE WHICH WILL AFFECT MAINLY SMALL AIRCRAFT THIS AFTERNOON.
AT THIS TIME THE POTENTIAL FOR THUNDERSTORMS ARE LOW...BUT WILL
WARRANT CLOSE WATCHING. PETRUCELLI

&&

.PREV DISCUSSION... /ISSUED 251 AM PDT SAT JUL 11 2009/

DISCUSSION...CURRENT WATER VAPOR IMAGE SHOWS THE UPPER LOW NEAR 43
N AND 128 W. THIS LOW WILL WORK ITS WAY SOUTH TOWARDS SOUTHWEST
OREGON AND NORTHERN CALIFORNIA BY SUNDAY MORNING BEFORE MOVING
INLAND SUNDAY AFTERNOON.

THE MAIN CONCERN BEFORE THE LOW MOVES INLAND WILL BE THE POTENTIAL
FOR THUNDERSTORMS. FOR SATURDAY...IT LOOKS LIKE THE BEST CHANCE FOR
THUNDERSTORMS WILL BE ALONG THE CASCADES AND SISKIYOUS AND OVER THE
HIGHER TERRAIN IN JACKSON...JOSEPHINE...SISKIYOU AND KLAMATH
COUNTIES. HOWEVER KEEP IN MIND THAT THERE IS ONLY A SLIGHT CHANCE.

AS THE UPPER LOW BEGINS TO MOVE TOWARDS THE COAST...THE POTENTIAL
FOR THUNDERSTORMS WILL INCREASE. THE MODELS SUGGEST THERE WILL BE
INCREASING PVA OVER THE REGION ALONG WITH COOL AIR ALOFT MOVING IN.
THIS ALONG WITH DAYTIME HEATING WILL LEAD TO A HIGHER CHANCE OF
STORMS OVER THE ENTIRE CWA INCLUDING THE COAST. SOME STORMS COULD
ALSO MIGRATE OVER THE MARINE WATERS ON SUNDAY.

THE UPPER LOW WILL MOVE INLAND SUNDAY EVENING. AS IT DOES...THE
THUNDERSTORMS POTENTIAL WILL SHIFT ALONG AND EAST OF THE CASCADES
WITH INSTABILITY SHOWERS WEST OF THE CASCADES AS MORE STABLE AIR
MOVES IN. THE UPPER LOW WILL MOVE EAST OF THE CWA BY EARLY MONDAY
MORNING. ANY SHOWERS OVERNIGHT SUNDAY WILL BE CONFINED TO LAKE
COUNTY.

MONDAY WILL BE THE BEGINNING OF A DRY AND MUCH WARMER WEEK. AN
OFFSHORE FLOW WILL DEVELOP MONDAY WITH A THERMAL TROUGH BUILDING UP
FROM CALIFORNIA MONDAY NIGHT. THE THERMAL TROUGH WILL BE A PLAY
MAKER
FOR MOST OF NEXT WEEK WHICH WILL RESULT IN DRY AND VERY WARM
CONDITIONS. TEMPERATURES WILL WARM UP MONDAY WITH FURTHER WARMING
TUESDAY THROUGH THURSDAY. THE LATEST GUIDANCE SUGGEST TEMPERATURES
IN THE ROGUE VALLEY WILL GET INTO THE UPPER 90S WEDNESDAY AND
THURSDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ORZ624.

CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR CAZ284.
     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR CAZ280-CAZ281.

PACIFIC COASTAL WATERS...NONE.

LUTZ/PETRUCELLI
Hazardous weather outlook, Jul 11, 5:51 AM PDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
551 AM PDT SAT JUL 11 2009

CAZ280-281-284-ORZ624-120000-
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
551 AM PDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND OR.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SATURDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT SUNDAY MORNING THROUGH SUNDAY
EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE AND
DRY FUELS. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUGDEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:30 AM PDTFire Weather WatchMFRSiskiyou7 hr

Nearby

Red Flag Warnings in Oregon, 2009Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.